1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Gout

Discussion in 'Non-Diabetic Medication' started by john john, Aug 24, 2019.

  1. john john

    john john Type 2 · Well-Known Member

    Messages:
    70
    Likes Received:
    326
    Trophy Points:
    93
    Hi to you all. My question is that after being diagnosed with gout my GP prescribed Febuxostat 80mg with Lactose could this raise my blood sugar and also cause foot to swell. Any advise would be most welcome I am type2. Many thanks.
     
    • Hug Hug x 1
  2. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    4,658
    Likes Received:
    3,448
    Trophy Points:
    198
    I don't know, but suddenly having higher blood sugar and a swollen foot would be a very good reason to call a doctor for me, with or without new medication.
    Hope you'll feel better soon!
     
  3. john john

    john john Type 2 · Well-Known Member

    Messages:
    70
    Likes Received:
    326
    Trophy Points:
    93
    Thanks for reply.
     
    • Like Like x 1
  4. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    18,348
    Likes Received:
    32,664
    Trophy Points:
    298
    Hi @john john

    You can do a google search for ‘Febuxostat contraindications’ and see what is listed. Some medications can raise blood glucose by their very nature (e.g. steroids and statins)

    You can also see possible drug interactions with any other medications you may be on listed.

    Regarding any lactose in the tablets, lactose is a commonly used binder for tablets.
    If you weigh one tablet it is only going to weigh a gram or two.
    So even if the tablet were made entirely from lactose, you would only be eating a gram or two of it.
    If you compare that with the food content of a range of foods, you will see that quantity is pretty insignificant.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook